How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Richard Han Your Own Question
Richard Han
Richard Han, Doctor (MD)
Category: Health
Satisfied Customers: 176
Experience:  Pediatrician at the Banner Health Center- Surprise, AZ
75196502
Type Your Health Question Here...
Richard Han is online now
A new question is answered every 9 seconds

I have low hgb, hct, mcv, mch, mchc. I have for a few years.

This answer was rated:

I have low hgb, hct, mcv, mch, mchc. I have for a few years. what could be the cause.
JA: What are all the symptoms you're experiencing (e.g. loss of appetite, fever, rash)?
Customer: if I don't watch what I eat stomach cramps or burning stomach
JA: How long have you been dealing with the burning? Are you experiencing any other discomfort?
Customer: on and off for a few years and that's it
JA: Anything else in your medical history you think the doctor should know?
Customer: no
Hello, my name is***** and I am a board certified pediatrician. I see many of the same results as you described on a complete blood count (CBC) for children, adolescents and young adults frequently. Your lab values point to something called a microcytic hypochromic anemia. Iron deficiency is the most common cause. If I may ask, how old are you? Are you male or female? Do you experience any fatigue, are you pale, or have any shortness of breath?
Customer: replied 2 months ago.
I am 59 and no shortness of breath. I am tired alot but since I have started taking iron tablets I have more pep. I am female.
Sounds like the iron tablets are doing their job, I'm glad you're feeling better. All of those numbers should rise, provided you are taking enough iron for a long enough time. How did you end up having your blood testing? Have you seen your physician, did he/she order the tests and then advise you to take the iron tablets?
Customer: replied 2 months ago.
he did but he says he thinks I may be bleeding internally. this has been going on for about three years on and off. Could it be something serious.
Because of the prolonged course, I agree with your physician, it is very important to rule out or locate specifically if and where there might be a source of ongoing blood loss. There are multiple possible causes, some more serious than others. Has your physician ordered any further testing? CT scan? Nuclear medicine study? (tagged/labeled red blood cells)
Customer: replied 2 months ago.
I have a sister and a niece that have ins could it be something like that.
ins? Please elaborate.
Customer: replied 2 months ago.
I'm sorry ibs.
If you mean irritable bowel syndrome, while that would explain your aforementioned digestive symptoms when you don't watch as much what you eat, IBS is not associated with blood loss and iron deficiency anemia, no.
Customer: replied 2 months ago.
I was thinking ulcer. could it be something like colon cancer.
An ulcer is more likely. Colon cancer while possible is less likely especially if you have not been having blood in your bowel movements. I recommend you follow up with you physician as he takes a logical step-wise approach to helping you find an accurate diagnosis and appropriate treatment.
Customer: replied 2 months ago.
I forgot to mention I have acid reflux. I have been taking prilosec so it hasn't been bothering me too much.
That makes an ulcer of some kind that much more likely. Please let me know if there's anything else I can help you with today.
Customer: replied 2 months ago.
I appreciate all you help. I feel a little better about it. Someone mentioned colon cancer and it quite upset me. Thank you and you have a gray day.
You are very welcome. I would greatly appreciate if you could leave a positive rating. Have a good night.
Richard Han and 2 other Health Specialists are ready to help you
Customer: replied 1 month ago.
Could I have a hiatal hernia.